Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 488, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Aug 7, 2007, 2:36 PM CDT for Presidio County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2007, 2:36 PM CDT (19:36 UTC)
- Expired
- Aug 7, 2007, 3:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Presidio County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.6 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1463 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 071936 SVRMAF TXC377-072030- /O.NEW.KMAF.SV.W.0488.070807T1936Z-070807T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 236 PM CDT TUE AUG 7 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN PRESIDIO COUNTY IN SOUTHWEST TEXAS... * UNTIL 330 PM CDT * AT 234 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES WEST OF MARFA. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... PORTIONS OF FARM TO MARKET 2810...14 MILES SOUTHWEST OF MARFA RURAL AREAS OF NORTHERN PRESIDIO COUNTY... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. LAT...LON 3044 10422 3031 10394 3000 10433 3019 10455 TIME...MOT...LOC 1936Z 227DEG 4KT 3024 10425 $$
1 follow-up statement
000 WWUS54 KMAF 071956 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 256 PM CDT TUE AUG 7 2007 TXC377-072030- /O.CON.KMAF.SV.W.0488.000000T0000Z-070807T2030Z/ PRESIDIO TX- 256 PM CDT TUE AUG 7 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR NORTHERN PRESIDIO COUNTY... AT 251 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST NORTH OF FARM TO MARKET ROAD 2810...ABOUT 16 MILES WEST OF MARFA. THIS STORM WAS NEARLY STATIONARY. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE... FARM TO MARKET ROAD 2810 SOUTHWEST OF MARFA... U.S. HIGHWAY 90 WEST OF MARFA... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. LAT...LON 3044 10422 3031 10394 3005 10436 3022 10450 TIME...MOT...LOC 1955Z 134DEG 2KT 3026 10429 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 1:47 PM CDT, 49 minutes earlier.
Area forecast discussion, Aug 7, 1:47 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 147 PM CDT TUE AUG 7 2007 .DISCUSSION... THINK SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE WESTERN THIRD OF THE AREA THIS AFTERNOON...THEN SPREAD NORTH AND EAST...POSSIBLY AS FAR EAST AS THE PERMIAN BASIN THIS EVENING. THIS AS ANOTHER SHORTWAVE TROUGH TRANSLATES NORTH/NORTHEASTWARD INTO THE CWA FROM CHIHUAHUA. FORECAST SOUNDINGS INDICATE ANY OF THE STRONGER STORMS WILL BE CAPABLE OF GUSTY WINDS AND LOCALLY HEAVY RAINFALL. WILL INCLUDE ISOLATED SEVERE STORMS IN THE HWO FROM THE DAVIS MOUNTAINS TO THE STOCKTON PLATEAU...AND SOUTHWARD THROUGH THE BIG BEND REGION WHERE CAPES ARE HIGHER. WINDS OVER 60 MPH WILL BE THE MAIN THREAT... WITH HAIL AND HEAVY RAINFALL SECONDARY THREATS. SHOWERS AND STORMS WILL LINGER INTO THE EVENING BEFORE DISSIPATING...FOR THE MOST PART. WILL CARRY LOWER/FURTHER WEST POPS WEDNESDAY AND THURSDAY...BEFORE DROPPING THEM ALTOGETHER THURSDAY NIGHT THROUGH THE WEEKEND AS AN UPPER LEVEL RIDGE EXPANDS WESTWARD OVER THE CWA. SOME OF THESE STORMS TOO COULD PRODUCE SOME GUSTY WINDS...BUT DWINDLING MOISTURE...WEAKER SHORTWAVE TROUGHS AND CONTINUED WEAK SHEAR WILL KEEP THESE TO A BARE MINIMUM. WILL FOREGO MENTION IN THE HWO FOR NOW. SOME OF THE MEDIUM RANGE MODELS ARE INDICATING ISOLATED STORMS STILL POSSIBLE ON THE WESTERN FRINGE OF THE CWA. WILL KEEP THE DRY FORECAST GOING THOUGH AS MOISTURE LOOKS FAIRLY LIMITED THROUGH THE COLUMN AND THE RIDGE APPEARS FAIRLY STOUT. TEMPERATURES WILL RISE TO ABOVE NORMAL LEVELS AS THE RIDGE MOVES IN. WILL KEEP MAXES ABOVE NORMALS...BUT BELOW MEXMOS VALUES...AS WE WILL BE UNDER DEEP EASTERLY UPSLOPE FLOW AND THERE IS A LOT OF GREENERY CWAWIDE FROM RECENT RAINFALL. NEXT WEEK APPEARS TO BE A CONTINUATION OF A HOT AND DRY FORECAST. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 71 96 71 96 / 10 10 10 10 CARLSBAD NM 67 99 67 100 / 20 20 20 20 DRYDEN TX 73 96 71 98 / 10 10 10 10 FORT STOCKTON TX 71 98 72 98 / 20 10 10 10 GUADALUPE PASS TX 66 93 67 95 / 20 20 20 20 HOBBS NM 68 100 69 100 / 20 10 10 10 MARFA TX 60 91 59 90 / 20 20 20 20 MIDLAND INTL AIRPORT TX 71 97 70 97 / 10 10 10 10 ODESSA TX 73 98 71 98 / 10 10 10 10 WINK TX 74 104 73 104 / 20 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 67/99
Hazardous weather outlook, Aug 7, 1:43 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 143 PM CDT TUE AUG 7 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-081845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 143 PM CDT TUE AUG 7 2007 /1243 PM MDT TUE AUG 7 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON FROM THE GUADALUPE MOUNTAINS AND ADJACENT SOUTHEAST NEW MEXICAN PLAINS...SOUTHWARD THROUGH THE VAN HORN AREA...REEVES COUNTY...MARFA PLATEAU...DAVIS AND GLASS MOUNTAINS...STOCKTON PLATEAU...PRESIDIO VALLEY...BIG BEND REGION AND LOWER TRANS PECOS. SOME OF THE STORMS WILL SPREAD NORTH AND EASTWARD INTO THE REST OF THE SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS AND POSSIBLY THE PERMIAN BASIN BY THIS EVENING. A FEW OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS OVER 60 MPH...HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. LOCALIZED FLOODING OF LOW LYING AND OTHER FLOOD PRONE AREAS MAY OCCUR. LOCATIONS FAVORED TO SEE THESE STRONGER STORMS WILL BE FROM THE DAVIS MOUNTAINS TO THE STOCKTON PLATEAU...AND SOUTHWARD THROUGH THE BIG BEND REGION. THUNDERSTORM STRENGTH AND COVERAGE SHOULD WANE AROUND SUNSET...OR SHORTLY THEREAFTER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Aug 7, 1:19 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 119 PM CDT TUE AUG 7 2007 TXZ080-071845- MARFA PLATEAU- 119 PM CDT TUE AUG 7 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN PRESIDIO COUNTY. A STRONG THUNDERSTORM HAS DEVELOPED ACROSS NORTHERN PRESIDIO COUNTY...AND IS LOCATED ABOUT 9 MILES WEST OF MARFA AT 117 PM CDT. THIS STORM IS MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS IN EXCESS OF 50 MPH...IN ADDITION TO CLOUD TO GROUND LIGHTNING STRIKES AND BRIEF HEAVY RAIN. PERSONS IN AND AROUND MARFA...INCLUDING MOTORISTS TRAVELING ON U.S. HIGHWAY 90 WEST OF MARFA SHOULD BE ALERT FOR STRONG WINDS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Aug 7, 1:50 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 150 PM CDT TUE AUG 7 2007 TXZ075-071930- PECOS- 150 PM CDT TUE AUG 7 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PECOS COUNTY. A STRONG THUNDERSTORM HAS DEVELOPED ACROSS CENTRAL PECOS COUNTY...AND WAS LOCATED ABOUT 10 MILES SOUTHEAST OF FORT STOCKTON AT 147 PM CDT. THIS STORM IS MOVING SLOWLY NORTHEAST AT AROUND 5 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING VERY STRONG WIND GUSTS IN EXCESS OF 50 MPH...IN ADDITION TO VERY HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING...AND POSSIBLY SMALL HAIL. THE STORM WILL APPROACH INTERSTATE 10...BETWEEN MILE MARKERS 264 AND 274 EAST OF FORT STOCKTON BETWEEN 200 PM AND 215 PM CDT. STORM INTENSITY IS INCREASING. CONTINUE TO MONITOR NOAA WEATHER RADIO FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN MIDLAND.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 1:35 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.